An approximate solution for a fractional diffusion-wave equation using the decomposition method

Kamel Al-Khaled, Shaher Momani

Research output: Contribution to journalArticle

52 Citations (Scopus)


The partial differential equation of diffusion is generalized by replacing the first order time derivative by a fractional derivative of order α, 0 <α ≤ 2. An approximate solution based on the decomposition method is given for the generalized fractional diffusion (diffusion-wave) equation. The fractional derivative is described in the Caputo sense. Numerical example is given to show the application of the present technique. Results show the transition from a pure diffusion process (α = 1) to a pure wave process (α = 2).

Original languageEnglish
Pages (from-to)473-483
Number of pages11
JournalApplied Mathematics and Computation
Issue number2
Publication statusPublished - Jun 15 2005



  • Decomposition method
  • Diffusion-wave equation
  • Fractional calculus
  • Heat equation

ASJC Scopus subject areas

  • Applied Mathematics
  • Computational Mathematics
  • Numerical Analysis

Cite this